Lump showing on my chin when I close my mouth after my 2nd day of my first Dysport for my chin. Will it go away? (photo)

Hi, I got my first dysport injections for my "orange peel"/highly dimpled chin yesterday. I noticed not much difference so far & know that I need to give it up to 10 days, but last night a lump formed in the middle of my chin that is mainly visible when I involuntarily flex any muscle in my chin (eg; closing my mouth, talking,) Did my injections go wrong? Is it going to stay like this for months? Is it maybe just that the liquid hasn't dispersed yet? Very worried. Thanks in advance for advice.

Doctor Answers 5

Dysport on chin

I would recommend that you wait 2 weeks for the Dysport to take into effect.  If however you are still concerned then, I would recommend that you follow up with your injector.


Newport Beach Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Dysport to Chin...

Your injections did not "go wrong"!  The Dysport is starting to take effect please be patient and watch the process work.  Wait 10 days and if you are still concerned follow up with your provider.  The reassuring thing about Dysport and Botox is that the product is not permanent.  The effect of the relaxation of the muscles will only last 3 to 4 months.  Hope this helps. 

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.8 out of 5 stars 137 reviews

Chin dysport

Thank you for your question. In the first few days after the injection of botox or dysport into the chin, the area can look irregular and even "lumpy". The reason for this is that there are several bands of muscles in the chin, some are affected earlier than others. Therefore it is important to really wait the full 2 weeks before making any assessments. If the area remains lumpy when you articulate or speak then perhaps you should follow up with your doctor. Be well-

Estee Williams, MD
New York Dermatologist
5.0 out of 5 stars 9 reviews

Lump showing on my chin when I close my mouth after my 2nd day of my first Dysport for my chin. Will it go away?

Hello Fivetentwenty,

As the Dysport (and any neuromodulator) takes effect, there can be some areas that are affected first.  This can create some lumpiness in the chin area which is not seen in most other areas we inject.  As more muscles are affected, that should go away. After 14 days if you still aren't happy you should follow up with your injector to be evaluated.  You may need a few units in that area (or next time less units below that area).

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Chin Lump After Dysport

I suggest you wait 7-14 days before determining the end result of the dysport.  this is some of the muscle active and other parts not active.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.